MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 1 SA CTB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 1 SA CTB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent emergency life-saving surgery on an unknown date and barbed suture was used on the fascia.The patient experienced an infection.As treatment after the infection, reoperation was performed.There are currently no problems with the patient¿s condition.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? please describe the patient manifestations of the reported infection (location, severity, appearance).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures and sensitivities performed? if so, please provide the results.How much and what type of drainage is present in this wound? were any pre-op cleansing procedures changed recently? if yes, please describe please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? did the stratafix suture break? if so, where was the break noted (termination, middle, end)? can you describe the appearance of the stratafix suture during second procedure? when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? did the surgeon then proceed with wound closure in the opposite direction of the first pass? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? lot number?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: "what is the surgeon¿s experience with this stratafix suture?" unknown at this time.No details regarding the surgeon¿s prior experience with stratafix were provided."please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure." unknown.Age, gender, weight, and bmi were not provided."date and name of index surgical procedure?" unknown.The date and specific name of the index procedure were not provided."the diagnosis and indication for the index surgical procedure?" unknown.The diagnosis/indication was not provided."were any concomitant procedures performed?" unknown.No information on concomitant procedures was provided."what was the initial approach for the index surgical procedure? (open, laparoscopic or other)?" unknown.The surgical approach was not provided."on what tissue was the suture used?" fascia (the report states the patient underwent fascia closure with sxpp1a301)."what was the tissue condition (normal, thin, calcified, fragile, diseased)?"" unknown.Tissue condition was not described."for the original intended closure, how were all layers closed?" unknown.Layered closure details were not provided."please describe the patient manifestations of the reported infection (location, severity, appearance)." unknown.The report only states that an infection occurred after fascia closure and that a reoperation was performed; detailed manifestations (location/severity/appearance) were not provided."please provide the onset date/time of infection from the initial surgical procedure." unknown.Onset timing was not provided."were there any pre-existing signs/symptoms of active infection prior to this surgical procedure?" unknown.No pre-operative signs or symptoms of infection were reported."did the patient receive any prophylactic antibiotics pre-, intra- or post-operation?" unknown.Antibiotic prophylaxis details were not provided."were cultures and sensitivities performed? if so, please provide the results." unknown.No culture or sensitivity results were provided."how much and what type of drainage is present in this wound?" unknown.Drainage characteristics were not provided."were any pre-op cleansing procedures changed recently? if yes, please describe" unknown.No information on pre-operative skin preparation changes was provided."please describe any medical/surgical intervention required for this suture event including dates and results." a reoperation was performed for the infection.The patient¿s current condition is described as having no particular problems.Dates were not provided."did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?" unknown.No suture deficiencies or anomalies were reported."did the stratafix suture break? if so, where was the break noted (termination, middle, end)?" unknown.No breakage was reported."can you describe the appearance of the stratafix suture during second procedure?" unknown.No description was provided."when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision?" unknown.Technique details were not provided."after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes?" unknown.Technique details were not provided."did the surgeon then proceed with wound closure in the opposite direction of the first pass?" unknown.Technique details were not provided."was the fixation tab seated against the tissue at the initiation of suture use during the index procedure?" unknown.Technique details were not provided."were two reverse stitches performed across the incision prior to closure?" unknown.Technique details were not provided."other relevant patient history/concomitant medications?" unknown.No patient history or concomitant medication information was provided."what is the physician¿s opinion as to the etiology of or contributing factors to this event?" unknown.No causality assessment or contributing factors were provided."lot number? unk." lot number: unk.

Brand Name
SFXSYM PDS+ UNI VIO 18IN 1 SA CTB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24379368
Report Number2210968-2026-01734
Device Sequence Number10519000
Product Code NEW
UDI-Device Identifier10705031227712
UDI-Public10705031227712
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown